A few years ago I started having chronic diarrhea. It wasn't too severe, but it was persistent - - very loose stool for several months. I was due for a colonoscopy, and the only thing the doctor found was a mild irritation of the intestinal wall. He prescribed a medication that is used for ulcerative colitis. I took it for a month, and it didn't do anything for me.
What the doctor might have done, but didn't think to do, was ask me "What have you been eating?" There was a cereal that I liked because it had an "adult" flavor -- not sugar-laden like kids' cereals, and I'm been eating lots of it. The label didn't say that it was a laxative cereal, but it did contain lots of pumpkin seeds.
I quit eating that cereal, and - - no more diarrhea.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.